MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. EQUINOXE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number EQUINOXE REVERSE SHOULDER DRILL KIT
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that during an initial implant procedure, when attempting to drill a hole for the reverse baseplate, the drill bit unfortunately snapped off within the drill guide.No parts or pieces fell into the wound site.Patient was last known to be in stable condition following the event.The device is available for return.
 
Additional Manufacturer Narrative
Based on historical complaint investigations and the returned devices, the jammed devices reported were likely the result of applying a bending moment to the drill bit, which led to deformation on the inner surface of the drill guide and outer surface of the drill bit which led to galling and eventually prevented the drill bit from passing through.The broken drill bit was likely the result of applying a bending moment while drilling and during an attempt to remove the drill from the drill guide, which led to ultimate fracture of the device.

Brand Name
EQUINOXE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobsson
3523771140
MDR Report Key15504813
Report Number1038671-2022-01145
Device Sequence Number5212123
Product Code LXH
UDI-Device Identifier10885862087584
UDI-Public10885862087584
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEQUINOXE REVERSE SHOULDER DRILL KIT
Device Catalogue Number321-20-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale